Alert archive / Oregon / Wind Advisories in 2012

Wind Advisory 4, NWS Portland, OR

March 16, 2012

NWS Portland, OR issued this wind advisory at Mar 16, 2012, 2:10 PM PDT. It took effect at Mar 16, 2012, 10:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2012, 2:10 PM PDT (21:10 UTC)
In effect from
Mar 16, 2012, 10:00 PM PDT
Expired
Mar 17, 2012, 3:41 AM PDT
In force
6 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WWUS76 KPQR 162110
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
210 PM PDT FRI MAR 16 2012

...BRISK WINDS EXPECTED IN THE SOUTH AND CENTRAL WILLAMETTE VALLEY
LATER TONIGHT AND SATURDAY MORNING...

.A RATHER STRONG LOW PRESSURE CENTER IS EXPECTED TO MOVE ONSHORE
NEAR FLORENCE TONIGHT AND MOVE NORTHWARD THROUGH THE WILLAMETTE
VALLEY AFTER MIDNIGHT TONIGHT. BRISK WINDS AHEAD OF THE LOW ARE
EXPECTED TO DEVELOP FIRST IN THE SOUTH WILLAMETTE VALLEY THEN
SPREAD NORTH INTO THE CENTRAL WILLAMETTE VALLEY. THE WINDS MAY GET
CLOSE TO THE PORTLAND METRO AREA BY SUNRISE SATURDAY AS THEY BEGIN
TO WEAKEN. THE LOW WILL THEN MOVE EAST OF THE CASCADES SATURDAY
MORNING. 

ORZ007-008-171400-
/O.NEW.KPQR.WI.Y.0004.120317T0800Z-120317T1700Z/
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE...
CORVALLIS...ALBANY
210 PM PDT FRI MAR 16 2012

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM PDT SATURDAY FOR THE
SOUTH AND CENTRAL WILLAMETTE VALLEY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PDT SATURDAY. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE WINDS ARE EXPECTED TO BEGIN A LITTLE AFTER MIDNIGHT
  AND CONTINUE THROUGH MID MORNING ON SATURDAY.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... 
  MCMINNVILLE. 

* IMPACTS: THE WINDS MAY BE STRONG ENOUGH TO CAUSE SOME LOCAL
  DAMAGE TO TREES WITH POSSIBLE POWER DISRUPTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
506 
WWUS76 KPQR 170221
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
721 PM PDT FRI MAR 16 2012

ORZ007-008-171300-
/O.EXT.KPQR.WI.Y.0004.120317T0500Z-120317T1300Z/
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE...
CORVALLIS...ALBANY
721 PM PDT FRI MAR 16 2012

...WIND ADVISORY IS NOW IN EFFECT FOR LATER THIS EVENING THROUGH
6 AM PDT SATURDAY FOR THE CENTRAL AND SOUTH WILLAMETTE VALLEY...

THE WIND ADVISORY IS NOW IN EFFECT FOR LATER THIS EVENING THROUGH
6 AM PDT SATURDAY.

* WINDS: GUSTY SOUTH WINDS WILL PICK UP LATER THIS EVENING ACROSS
  THE SOUTH WILLAMETTE VALLEY...AND SPREAD NORTHWARD. EXPECT
  WINDS OF 20 TO 30 MPH...WITH GUSTS OF 35 TO 45 MPH. STRONGEST
  WINDS WILL BE ON EXPOSED RIDGES.

* TIMING: INCREASING OVER SOUTH WILLAMETTE VALLEY BETWEEN 10 PM
  AND MIDNIGHT...AND OVER THE CENTRAL WILLAMETTE VALLEY BETWEEN
  MIDNIGHT AND 1 AM. WINDS WILL GRADUALLY EASE AFTER 5 AM.  

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... 
  MCMINNVILLE.

* IMPACTS: THE WINDS MAY BE STRONG ENOUGH TO CAUSE SOME LOCAL
  DAMAGE TO TREES...ESPECIALLY WITH SUCH SATURATED SOILS. IN
  ADDITION...SPOTTY POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

ROCKEY.
727 
WWUS76 KPQR 170234 CCA
NPWPQR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
733 PM PDT FRI MAR 16 2012

ORZ007-008-171300-
/O.COR.KPQR.WI.Y.0004.120317T0500Z-120317T1300Z/
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE...
CORVALLIS...ALBANY
733 PM PDT FRI MAR 16 2012

...WIND ADVISORY IS NOW IN EFFECT FOR LATER THIS EVENING THROUGH
6 AM PDT SATURDAY FOR THE CENTRAL AND SOUTH WILLAMETTE VALLEY...

THE WIND ADVISORY IS NOW IN EFFECT FOR LATER THIS EVENING THROUGH
6 AM PDT SATURDAY.

* WINDS: GUSTY SOUTH WINDS WILL PICK UP LATER THIS EVENING ACROSS
  THE SOUTH WILLAMETTE VALLEY...AND SPREAD NORTHWARD. EXPECT WINDS
  OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH. STRONGEST WINDS
  WILL BE ON EXPOSED RIDGES.

* TIMING: INCREASING OVER SOUTH WILLAMETTE VALLEY BETWEEN 10 PM
  AND MIDNIGHT...AND OVER THE CENTRAL WILLAMETTE VALLEY BETWEEN
  MIDNIGHT AND 1 AM. WINDS WILL GRADUALLY EASE AFTER 5 AM.  

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... 
  MCMINNVILLE.

* IMPACTS: THE WINDS MAY BE STRONG ENOUGH TO CAUSE SOME LOCAL
  DAMAGE TO TREES...ESPECIALLY WITH SUCH SATURATED SOILS. IN
  ADDITION...SPOTTY POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

ROCKEY.
612 
WWUS76 KPQR 171041
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
341 AM PDT SAT MAR 17 2012


ORZ007-008-171145-
/O.CAN.KPQR.WI.Y.0004.000000T0000Z-120317T1300Z/
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...EUGENE...
CORVALLIS...ALBANY
341 AM PDT SAT MAR 17 2012

...WIND ADVISORY IS CANCELLED FOR THE CENTRAL AND SOUTH WILLAMETTE
VALLEY...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND
ADVISORY. 

A LOW PRESSURE SYSTEM WILL CONTINUE TO PULL AWAY FROM THE AREA
THIS MORNING. EXPECT WIND GUSTS TO 20 MPH THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Mar 16, 8:55 AM PDT, 5 hours 15 minutes earlier.

Area forecast discussion, Mar 16, 8:55 AM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
855 AM PDT FRI MAR 16 2012

.SYNOPSIS...A LOW PRESSURE SYSTEM RAPIDLY DEVELOPING OFF THE NORTHERN
CALIFORNIA COAST WILL TRACK EAST TO NEAR CALIFORNIA & OREGON BORDER
EARLY THIS EVENING THEN WEAKEN AS IT MOVES NORTHEAST ACROSS THE AREA
TONIGHT. IT WILL LIKELY BRING BREEZY TO WINDY CONDITIONS INLAND
TONIGHT. THE COOL WEATHER PATTERN CONTINUES THIS WEEKEND...THEN
WARMER AND WET SYSTEMS ARRIVE EARLY NEXT WEEK. EXPECT LOW SNOW LEVELS
OVER THE WEEKEND. SNOW AMOUNTS SHOULD BE LIGHT WHEN SNOW LEVELS ARE
NEAR LOWEST POINT.

&&

.SHORT TERM...FORECAST CHALLENGE FOR THE NEXT 18-24 HOURS IS THE
POTENTIAL IMPACTS FROM THE RAPIDLY DEVELOPING LOW PRESSURE SYSTEM
OFF THE NORTHERN CALIF COAST NR 41N/132W. WATER VAPOR IMAGERY
INDICATES THE LOW PRES SYSTEM IS DEEPENING AND SPINNING UP THIS
MORNING. MODELS SOLUTIONS HAVE BEEN QUITE VARIED WITH THIS SYSTEM
THE LAST FEW DAYS ...BUT NAM AND GFS ARE NOW COMING IN BETTER
AGREEMENT WITH THE EVOLUTION AND TRACK OF THIS SYSTEM OVER NEXT
18-24 HOURS. ECMWF MODEL IS WEAKER AND MORE OF AN OUTLIER. LATEST
NAM/GFS MODEL RUNS GIVE BETTER CONFIDENCE THAT THE LOW WILL MAKE
LAND FALL NEAR THE OREGON/CALIFORNIA BORDER EARLY THIS EVENING...
THEN WEAKEN SLIGHTLY AND TRACK NORTHEAST OVER THE FORECAST AREA
TONIGHT. THE PRESSURE RISE/FALL COUPLET IS NOT NEARLY AS STRONG AS
YESTERDAY MODEL RUNS...BUT STILL INDICATE SOME WIND POTENTIAL
TONIGHT AS THE LOW FILLS AND TRACKS ACROSS THE AREA. CURRENT THOUGHT
THIS MORNING IS THE SOUTHERN AND CENTRAL WILLAMETTE VALLEY STAND TO
GET THE STRONGEST WIND OF THE INLAND AREAS AS THE PRESSURE RISES
ALONG WITH THE HIGHER PRES GRADIENT. THESE AREA MAY GET NEAR WIND
ADVISORY...GUST 45 MPH TONIGHT. THE DEEPENING OF THIS LOW PRESSURE
SYSTEM WILL BE VERY DYNAMIC THIS AFTERNOON AND BEARS WATCHING
CLOSELY.

ANOTHER CONCERN IS SOME SNOW POTENTIAL OVERNIGHT IN THE EASTERN END
OF THE GORGE AND NORTH COASTAL AREA. THE COOL AND DRY AIR IN THE
OFFSHORE FLOW AHEAD OF THE LOW MAY BRING LOW SNOW LEVELS TO THE
GORGE TONIGHT AS THE WRAP AROUND PRECIPITATION FURTHER COOL THE AIR
COLUMN TO BRING THE SNOW LEVEL TO THE SURFACE. NOT ALOT OF COLD AIR
IN THE COLUMBIA BASIN AND WARM GROUND SURFACE...SO ACCUMULATING SNOW
WILL BE TOUGH. ALSO...MODEL BUFR SOUNDINGS INDICATE SOME SNOW
POTENTIAL ON THE NORTH OREGON COAST/COAST RANGE AND SW WASHINGTON
COAST/WILLAPA HILLS LATE TONIGHT/EARLY SATURDAY AS THE COLD AIR
WRAPS  AROUND THE LOW IN THE DEFORMATION BAND. THE HIGHER
PRECIPITATION RATES FOR THE COAST RANGE AND NORTH COASTAL GIVE THESE
AREAS LOW CHANCE OF SEEING ANOTHER SHOT OF SNOW. WILL LOOK AT THIS
CLOSER WITH THE AFTERNOON PACKAGE.

LOW SNOW LEVELS RETURN SUNDAY AND SUNDAY NIGHT WITH A THREAT OF SNOW
SHOWERS AT SEA LEVEL SUNDAY NIGHT. HOWEVER...MOISTURE BECOMES VERY
LIMITED AS THE SHOWERS WIND DOWN AFTER THE UPPER TROUGH PASSAGE.  TW

&&

.HYDRO...MOST RIVERS HAVE CRESTED AND RECEDING. NEHALEM AT FOSS
STILL ABOVE FLOOD STAGE...SO WILL KEEP THAT FLOOD WARNING GOING FOR A
FEW MORE HOURS. THE SLOW RESPONDING RIVERS WILL CONTINUE TO RUN HIGH
FOR THE NEXT COUPLE OF DAYS.

&&

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...EXPECT ACTIVE
WEATHER TO CONTINUE THROUGH THE EXTENDED FCST PERIOD. ON SUN...A
DEEP LONGWAVE TROUGH WILL REMAIN OVER THE US WEST COAST. AS A
RESULT...A VERY COLD AIRMASS WILL RESIDE OF THE PAC NW. ALTHOUGH
THERE IS VERY LITTLE UPPER LEVEL SUPPORT...THE LATEST FCST MODELS
HAVE SOME LIGHT SHOWERS FALLING OVER THE REGION. SNOW LEVELS WILL BE
VERY LOW...WITH FLAKES POSSIBLE DOWN TO VALLEY FLOOR LOCATIONS. THE
DEEP UPPER TROUGH WILL START PUSHING EAST ON MON...WITH THE COLD
AIRMASS REMAINING IN PLACE. MODELS CONTINUE TO KEEP SHOWER ACTIVITY
GOING...SO THE CHANCES FOR SOME LIGHT LOW ELEVATION SNOW WILL
CONTINUE. ON TUE...THE NEXT FRONTAL SYSTEM IS FCST TO PUSH INTO THE
PAC NW. AT THIS POINT...IT LOOKS LIKE THIS SYSTEM WILL HAVE THE
POTENTIAL TO BRING YET MORE GUSTY COASTAL WINDS. ANOTHER WET AND
POTENTIALLY WINDY SYSTEM IS PROGGED FOR WED INTO THU. SO
BASICALLY...EXPECT A WET START TO SPRING. JFP

&&

.AVIATION...VFR CONDITIONS PREVAIL ACROSS THE AREA TODAY...WITH
THE EXCEPTION OF OCCASIONAL DROPS INTO MVFR AND LOCAL IFR
CONDITIONS IN HEAVIER SHOWERS. SHOWERS WILL DECREASE IN THE
AFTERNOON AS THE NEXT SYSTEM APPROACHES FROM THE SOUTHWEST.
ISOLATED TSTORMS ARE POSSIBLE ALONG THE COAST LATER TODAY WITH THE
NEXT SYSTEM.

KPDX AND APPROACHES...VFR CONDITIONS PREVAIL TODAY WITH OCCASIONAL
DROPS INTO MVFR IN HEAVIER SHOWERS. SHOWERS GRADUALLY DISSIPATE
LATER THIS AFTERNOON.

&&

.MARINE...WINDS HAVE BEEN SLOWLY DECREASING...THOUGH SHOULD CONTINUE
TO STAY ABOVE SMALL CRAFT CRITERIA WITH GUSTS NEAR 25 KTS THROUGH
LATE THIS MORNING. THE WINDS WILL EASE THIS AFTERNOON BUT MAY COME
UP AGAIN EARLY THIS EVENING. SEAS ARE NOW AROUND 13 FEET AND
SHOULD CHANGE LITTLE THROUGH TONIGHT.

A LITTLE MORE CONFIDENCE THAT THE NEXT SYSTEM TONIGHT WILL TRACK
INLAND SOUTH OF OUR WATERS. HOWEVER...THE EXACT TRACK AND STRENGTH
OF THIS SYSTEM REMAINS IN QUESTION THIS MORNING. STILL EXPECTING
AT LEAST SMALL CRAFT CONDITIONS TO CONTINUE WITH THIS STORM WITH A
FEW GUSTS NEAR 30 KTS POSSIBLE OVERNIGHT...BUT OVERALL WILL NEED
TO CAREFULLY WATCH THIS STORM AS IT PROGRESSES.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WARNING FOR NEHALEM RIVER NEAR FOSS.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT SATURDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE OUT 60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SATURDAY
     FOR COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE OUT 60
     NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 5 AM
     PDT SATURDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Mar 16, 5:01 AM PDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
501 AM PDT FRI MAR 16 2012

ORZ001>014-PZZ210-WAZ019>023-039-040-171515-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-COLUMBIA RIVER BAR-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
501 AM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY FOR SNOW CONTINUES FOR THE CASCADES
THROUGH 11 AM TODAY.

POTENTIAL FOR WINDY CONDITIONS TONIGHT AND EARLY SATURDAY FOR
INLAND AREAS...MAINLY THE CENTRAL AND SOUTH WILLAMETTE VALLEY AND
ADJACENT MOUNTAIN AREAS.

LIGHT SNOW ACCUMULATIONS POSSIBLE FOR THE WESTERN COLUMBIA RIVER
GORGE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER BATCH OF COLD AIR WILL ARRIVE ON SUNDAY...DRIVING DOWN THE
SNOW LEVEL TO THE LOWEST ELEVATIONS OF THE FORECAST AREA. LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

In the hours before

Special weather statement, Mar 16, 12:34 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
1234 PM PDT FRI MAR 16 2012

ORZ001>014-WAZ019>023-039-040-171400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE...
HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM...
MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER...
CASCADE LOCKS...MULTNOMAH FALLS...SANDY...
SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP...
DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE...
MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...PARKDALE...ODELL...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES...
RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO...
CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND...
WASHOUGAL...TOUTLE...ARIEL...COUGAR
1234 PM PDT FRI MAR 16 2012

...ANOTHER SIGNIFICANT WINTER STORM TO AFFECT SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TONIGHT AND SATURDAY WITH MORE
WIND...RAIN...AND SNOW...

ANOTHER CHALLENGING WINTER STORM IS EXPECTED TO AFFECT SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TONIGHT AND SATURDAY.

IT NOW APPEARS THAT THE STORM...WHICH IS NOW DEVELOPING OFF THE
SOUTHERN OREGON COAST...WILL APPROACH FROM THE SOUTHWEST...MOVE
ONSHORE NEAR OR JUST SOUTH OF FLORENCE BY MIDNIGHT TONIGHT...MOVE
NORTHWARD THROUGH MUCH OF THE WILLAMETTE VALLEY THE REMAINDER OF
TONIGHT AND EARLY SATURDAY BEFORE MOVING EAST OF THE CASCADES
SATURDAY MORNING.

THE RESULT OF THIS TRACK IS THAT THERE WILL NOT BE MUCH WIND AT
THE COAST...EXCEPT THERE IS A BRIEF WINDOW OF STRONGER SOUTH
WINDS POSSIBLE NEAR FLORENCE AROUND MIDNIGHT. BRISK SOUTH WINDS
WILL LIKELY DEVELOP IN THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY
AND ADJACENT FOOTHILLS AND CASCADES...WITH GUSTS TO 45 MPH
POSSIBLE AROUND AFTER MIDNIGHT. THE SOUTH WINDS MAY REACH THE
PORTLAND AREA BY SUNRISE SATURDAY...THOUGH THE PEAK GUSTS MAY BE
A LITTLE LESS THAT THOSE NEAR SALEM AND EUGENE.

AS THE LOW MOVES UP THE WILLAMETTE VALLEY...A BAND OF
PRECIPITATION IS EXPECTED TO FORM WEST OF THE WILLAMETTE VALLEY
OVER THE COASTAL MOUNTAINS AND ALONG THE COAST. THE SNOW LEVEL IN
THIS BAND WILL LIKELY LOWER TO VERY LOW LEVELS. SEVERAL INCHES OF
SNOW IS POSSIBLE OVER THE NORTH COAST RANGE AND WILLAPA HILLS
LATER TONIGHT AND SATURDAY MORNING. SOME OF THIS SNOW MAY BLEED
OVER INTO THE SOUTH WASHINGTON AND NORTH OREGON COASTAL STRIP AS
WELL WITH SOME ACCUMULATION POSSIBLE.

SNOW IS ALSO POSSIBLE IN THE EASTERLY FLOW AHEAD OF THIS STORM IN
THE COLUMBIA RIVER GORGE AROUND CASCADE LOCKS AND HOOD RIVER. A
COUPLE OF INCHES ARE POSSIBLE IN THOSE AREAS AS WELL.

ONCE THIS SYSTEM FINALLY MOVES OFF TO THE EAST LATER SATURDAY AND
SUNDAY...ONSHORE FLOW WILL BRING MORE SHOWERY TYPE WEATHER TO
SOUTHWEST WASHINGTON AND NORTHWEST OREGON. SNOW LEVELS WILL REMAIN
LOW...BUT AMOUNTS WILL BE SOMEWHAT LIMITED WITH JUST A FEW INCHES
IN THE MOUNTAINS AND SPOTTY LIGHT AMOUNTS AT LOWER ELEVATIONS.

THE UNSETTLED AND FREQUENTLY COOL WEATHER PATTERN WILL LIKELY
CONTINUE NEXT WEEK...WITH STORMS EVERY OTHER DAY OR SO...PRODUCING
OCCASIONAL VALLEY RAIN AND MOUNTAIN SNOW AND COASTAL WIND.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:20 PM PDTSmall Craft Advisory for WindsPQR42 hr
Mar 15, 5:20 PM PDTSmall Craft Advisory for Hazardous SeasPQR69 hr
Mar 16, 12:55 PM PDTRiver Flood WarningPQRClackamas, Marion4 days
Mar 16, 2:10 PM PDTWinter Weather AdvisoryPQR14 hr

Nearby

Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.